MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during inspection of a wayne pneumothorax set at a distribution facility in (b)(6), an unidentified particle was observed inside the primary packaging of the product.No patient contact was made and no other adverse effects have been reported for this incident.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.(b)(6) from agility logistics informed cook on 25nov2019 of an incident involving a wayne pneumothorax set [rpn: (b)(4)] from lot number ns9856121.On 01nov2019 during inspection an unidentified particle was observed inside the primary packaging of the product.A review of the complaint history, device history record, instructions for use (ifu), and quality control were conducted during the investigation.The visual inspection of the complaint device could not be completed as the device was not returned for evaluation.Cook received images of the device showing a sealed package for rpn (b)(4) and lot ns9856121.There is a piece of hair identified within the sealed pouch.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that adequate risk controls are in place to capture this potential failure mode before distributing the product to the customer.A review of the device history record for this device lot recorded no related nonconformances or additional complaints.There is no evidence to suggest there is any nonconforming product in house or out in the field.A review of the product labeling for the device was also completed.The instructions for use state the following instructions related to the reported failure mode: how supplied: -¿do not use the product if there is doubt as to whether the product is sterile.¿.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause was established as a manufacturing/quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9444681
Report Number1820334-2019-03069
Device Sequence Number2093909
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)210714(10)NS9856121
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/14/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot NumberNS9856121
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1